It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello,
I recently visited an Endocrinologist and he prescribed Avodart (im currently taking proscar) for my hair loss and Accutane (my 3rd course, i will be on it a few months at a normal dose then he will put me on long-term, low-dose if all goes well). If not he will give me Spiro, but he said better to try Accutane because of the potential side effects of Spiro.
Anyone here ever take Avodart and Accutane at the same time?
just curious
michael
very few people have tried avodart. If you are a male you are much more likely to get prescribed this than a female because as with accutane, they don't want us to get preganant, and in this case with a male, and cause him birth defects (as in less masculine).

Avodart is the same thing as Duatsteride which is supposed to be a 99% Type I & Type II 5-alpha reductase enzyme inhibitor. these enzyms are responsible for the production of DHT, which is supposed to be the BIG bad guy when it comes to acne. However i've heard conflicting results about this drug. It may help with your hairloss, and it may even help with your acne, but some people that NEVER had acne were taking this and it actually gave them a form of acne. Yet, you will be on accutane so you may not get any new acne because of that.

If I was an endocrinologist, knowing that accutane isn't usually permanent, wich in your case seems to be true, I would have given you spiro especially since you've already been given something more potent than Spiro, Avodart, and that has not at all been approved for acne (which is why you are getting if for alopecia). Spiro has never broken anyone out, and it actually seems safer to me, with less physical side effects (no hair loss, extremely dry skin, lips, etc)

So tell me something, why are you going on a 3rd course of accutane? How long did the 1st 2 courses last for you? Did they ever clear you 100%? I ask this because people that accutane doesn't clear, and these people have goine on up to 5 treatments, probably have an underlying hormonal disorder. There are studies with accutane and males that have also further supported this by testing their testosterone levels and found that the males that didn't "take" to accutane had (possibly [U]insulin resistance [/U] or [U]hypothyroid [/U] induced) [B]Hyperandrogenism[/B] or [B]Adrenal Disorder [/B] induced hyperandrogensm, which would help explain your androgenic alopeica/male patterned baldness (??). So I'm just wondering if you really think it's worth a 3rd try? Do you actually have a hormonal disorder or have ever been tested to see if you do? If you do, Spiro would be a much better bet for it (especially if avodart does'nt work) or glucocorticoids (if it's adrenal related).

Best of luck





All times are GMT -7. The time now is 07:03 AM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!